Doctor insights on:
Claritin Loratadine Tired
Why does claritin (loratadine) make me tired.I took one dose and it made me so sleepy.Im 51 year old female.
Common side effect: Although Claritin (loratadine) may have less drowsiness than other antihistamines, nonetheless this does vary, and seems that you are going to be challenged to tolerate. Other similar products may be less soporific, so work with your doctor to find the best approach. ...Read moreSee 1 more doctor answer
Claritin (loratadine): Hello, I have treated many people with allergy with antihistamines. Even though they are listed as non sedating, some people react to these medications in an unexpected fashion. Sedation may still occur and if this is present, i usually recommend using this medication if needed at night before sleep. It will still work for 24 hours and may help with allergy and sleep. ...Read more
What's causing my tiredness, pollen allergies or the Claritin (loratadine) i take for it ? I have been so tired since pollen season started.
Sleep: Sleep apnea could be the main reason but Claritin (loratadine) does have a mild sedative effect in some more than others. Sleep disruption because of allergy symptoms is also common. Allergy itself is not supposed to cause tiredness but I can't deny that many patients do have this problem. ...Read moreSee 1 more doctor answer
I have noticed that my body is immune to loratadine based antihistamines (doesn't make me tired) but any others do. Does this means tolerance?
Help! Is it normal for 10 mg loratadine to cause fatigue and nervousness while being treated for allergies? What are the side effects of this drug.
Loratidine : Loratadine, commonly used to treat allergies, can have side effects including drowsiness, fatigue, abdominal pain, HAs, diarrhea, dry mucous membranes, as well as other side effects. The best option is to let your physician review your current history & response to this med w/ you, and you and s/ he will decide which is the best option for you now :) ...Read more
Have really bad nose congestion and I took one Claritin (loratadine) d non drowsy. I am starting to feel really tired, is this normal? Also, there isnt much relief
Yes but: Claritin can indeed cause drowsiness in a few people especially when the dose is doubled. On the other hand, th decongestant part (D) tends to keep people awake and thus your reaction is not common but not totally unexpected. We rarely use oral decongestant nowadays given that nasal steroid /nasal antihistamine are more effective with far less side effects. ...Read moreSee 1 more doctor answer
Woke up this morning very tired with a very sore hurting throat as if it's swollen in there. Even by night still not feeling better, and took claritin (loratadine)?
Don't do it!!!: 10 mg is the approved dose in the USA, Although the adult dose of Loratadine in other parts of the world is 20 mg. Taking higher doses, will increase your chances of developing heart rhythm problems. High doses of Loratadine have increased the QT interval of some patients. See: http://www.nps.org.au/publications/health-professional/health-news-evidence/2013/drugs-QT-invterval ...Read moreSee 1 more doctor answer
Try another medicine: Fortunately there are several good over the counter antihistamines besides loratadine. If the over the counter medicines do not help then see a doctor for prescription medicine. An allergist can help identify what triggers your symptoms and find the best treatment. ...Read more
Why: Most studies show no significant side effects at this dose level in adults.They also show no increase in benefit by doubling the dose. Perhaps a trial of fexofenadine would be in order to see if another non sedating antihistamine would be more effective for you. Each person needs to find the med that works best for them.Its a bit more expensive, but sometimes works better. ...Read moreSee 1 more doctor answer
Yes: No problemGet a more detailed answer ›
Rarely, yes.: In certain situations of severe allergy such as chronic urticaria, recurrent anaphylaxis or mast cell activation disorders, it would be recommended to take higher than normal doses antihistamines. Be sure you are consulting with your physician if normal daily doses of antihistamines are not helping you. ...Read moreSee 1 more doctor answer
You shouldn't: Both medications are in the same class called non-sedating antihistamines and are effective for 24 hours. They should not be taken at the same time, but you can try both separately to see which is more effective for you. ...Read more
Nasal steroid spray: The most effective "long term" medications for stuffiness is usually nasal steroid sprays or a combination of nasal antihistamine + steroid in one. Most need a prescription, but recently nasacort (triamcinolone) has fda approval for sale "over the counter" without a prescription. If these are ineffective, see an allergist and get at the root cause of the problem. ...Read more